MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-MF-025
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 25mm amplatzer cribriform occluder was selected for implant using a 9f amplatzer trevisio delivery system.During device preparation, a fiber was observed at the outer aspect at the sewing point on the patch.However, the device was prepped and "this was no longer an issue." however, during deployment, both the left atrial (la) and right atrial (ra) discs deformed with a bulbous shape.There were no interactions with cardiac structures and no angulation/kink observed with the delivery system.The occluder was never released from the delivery cable while inside the patient.The occluder was retracted and re-deployed two more times, however the deformation persisted.The occluder was exchanged for a new 25mm amplatzer cribriform occluder, which also deformed with bulbous shapes in both the la and ra discs.There were no interactions with cardiac structures and no angulation/kink observed with the delivery system.The occluder was never released from the delivery cable while inside the patient.The second occluder as removed and exchanged for a new 35-25mm amplatzer talisman pfo occluder, which was successfully implanted.The patient was reported to be in stable condition.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.Possible contributing factors of device deformity include use of incorrect size delivery system, anatomical interference, and angulation or kink in the delivery system upon deployment.Information from the field indicated that there was no interaction with cardiac structures during deployment and there was no angulation or kink noticed in the delivery systems.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22503579
Report Number2135147-2025-03856
Device Sequence Number13087258
Product Code MLV
UDI-Device Identifier00811806010298
UDI-Public(01)00811806010298(17)280531(10)9109438
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-MF-025
Device Catalogue Number9-ASD-MF-025
Device Lot Number9109438
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale
Patient Weight70 KG